Alert archive / California / High Surf Advisories in 2017
High Surf Advisory 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at May 5, 2017, 3:31 AM PDT for Los Angeles County, California. It took effect at May 5, 2017, 8:00 PM PDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 3:31 AM PDT (10:31 UTC)
- In effect from
- May 5, 2017, 8:00 PM PDT
- Expired
- May 7, 2017, 9:00 PM PDT
- In force
- 49 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WHUS46 KLOX 051031 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 331 AM PDT FRI MAY 5 2017 CAZ034-035-051645- /O.NEW.KLOX.SU.Y.0013.170506T0300Z-170508T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 331 AM PDT FRI MAY 5 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY FOR THE CENTRAL COAST. THIS ADVISORY IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY. * SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST-TO-NORTHWEST FACING SHORES, SURF OF 7 TO 11 FEET WILL DEVELOP BY LATE THIS EVENING AND CONTINUE TO BUILD TO 10 TO 14 FEET BY SATURDAY NIGHT. SURF WILL START TO DIMINISH ON SUNDAY. THERE IS A CHANCE THAT THIS ADVISORY COULD BE EXTENDED. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ041-051645- /O.CON.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 331 AM PDT FRI MAY 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HALL
6 follow-up statements
827 WHUS46 KLOX 051647 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 947 AM PDT FRI MAY 5 2017 CAZ041-060100- /O.EXB.KLOX.SU.Y.0013.170506T1500Z-170507T2100Z/ /O.CON.KLOX.BH.S.0010.000000T0000Z-170506T0000Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 947 AM PDT FRI MAY 5 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT SUNDAY. * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LOCAL SETS TO 7 FEET ARE POSSIBLE. THE HIGHEST SURF WILL CONTINUE ON WEST- FACING BEACHES. BY SATURDAY MORNING THE SURF IS EXPECTED TO INCREASE TO 5 TO 8 FEET, PROMPTING THE HIGH SURF ADVISORY. * IMPACTS...THERE IS AN INCREASED RISK OF OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-087-060100- /O.EXB.KLOX.SU.Y.0013.170506T1500Z-170507T2100Z/ VENTURA COUNTY COAST-CATALINA AND SANTA BARBARA ISLANDS- 947 AM PDT FRI MAY 5 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT SUNDAY. * SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST FACING SHORES, SURF OF 5 TO 8 FEET WILL DEVELOP BY SATURDAY MORNING. SURF WILL START TO DIMINISH SUNDAY EVENING. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ034-035-060100- /O.CON.KLOX.SU.Y.0013.170506T0300Z-170508T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 947 AM PDT FRI MAY 5 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY... * SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST-TO- NORTHWEST FACING SHORES, SURF OF 7 TO 11 FEET WILL DEVELOP BY LATE THIS EVENING AND CONTINUE TO BUILD TO 10 TO 14 FEET BY SATURDAY NIGHT. SURF WILL START TO DIMINISH ON SUNDAY. THERE IS A CHANCE THAT THIS ADVISORY COULD BE EXTENDED. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ SWEET
014 WHUS46 KLOX 060237 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 737 PM PDT FRI MAY 5 2017 CAZ034-035-061230- /O.CON.KLOX.SU.Y.0013.170506T0300Z-170508T0300Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 737 PM PDT FRI MAY 5 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... * SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST-TO- NORTHWEST FACING SHORES, SURF OF 7 TO 11 FEET WILL DEVELOP BY LATE THIS EVENING AND CONTINUE TO BUILD TO 10 TO 14 FEET BY SATURDAY NIGHT. SURF WILL START TO DIMINISH ON SUNDAY. THERE IS A CHANCE THAT THIS ADVISORY COULD BE EXTENDED. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-087-061230- /O.CON.KLOX.SU.Y.0013.170506T1500Z-170507T2100Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 737 PM PDT FRI MAY 5 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 2 PM PDT SUNDAY... * SURF...SURF WILL BUILD OVER THE WEEKEND AS LARGE NORTHWEST SWELL MOVES ACROSS THE ADJACENT COASTAL WATERS. ON WEST FACING SHORES, SURF OF 5 TO 8 FEET WILL DEVELOP BY SATURDAY MORNING. SURF WILL START TO DIMINISH SUNDAY EVENING. * LOCATIONS...HIGH SURF WILL DEVELOP PRIMARILY ACROSS WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
109 WHUS46 KLOX 061109 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 409 AM PDT SAT MAY 6 2017 CAZ034-035-062100- /O.EXT.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 409 AM PDT SAT MAY 6 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY... * SURF...SURF OF 6 TO 10 FEET WILL BUILD TO 10 TO 15 FEET LATER TODAY...THEN CONTINUE AT THOSE HEIGHTS THROUGH SUNDAY EVENING BEFORE SLOWLY SUBSIDING. * LOCATIONS...SURF WILL BE HIGHEST ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-087-062100- /O.EXT.KLOX.SU.Y.0013.170506T1500Z-170508T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 409 AM PDT SAT MAY 6 2017 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT SUNDAY... * SURF...SURF WILL BUILD TO 5 TO 8 FEET LATER TODAY...THEN PERSIST AT THOSE HEIGHTS THROUGH SUNDAY EVENING BEFORE SLOWLY SUBSIDING. LOCAL SETS TO 10 FEET ARE POSSIBLE ON EXPOSED WEST FACING BEACHES TONIGHT AND EARLY SUNDAY. * LOCATIONS...SURF WILL BE HIGHEST ON WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
028 WHUS46 KLOX 061930 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1230 PM PDT SAT MAY 6 2017 CAZ034-035-071200- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1230 PM PDT SAT MAY 6 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * SURF...SURF 10 TO 15 FEET WILL CONTINUE THROUGH SUNDAY EVENING...BEFORE SUBSIDING. * LOCATIONS...SURF WILL BE HIGHEST ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-087-071200- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1230 PM PDT SAT MAY 6 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * SURF...SURF 5 TO 8 FT WILL CONTINUE THROUGH SUNDAY EVENING...BEFORE SUBSIDING. LOCAL SETS TO 10 FEET ARE POSSIBLE ON EXPOSED WEST FACING BEACHES TONIGHT AND EARLY SUNDAY. * LOCATIONS...SURF WILL BE HIGHEST ON WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ RAT
493 WHUS46 KLOX 070820 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 120 AM PDT SUN MAY 7 2017 CAZ034-035-071700- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 120 AM PDT SUN MAY 7 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF...SURF 10 TO 15 FEET WILL CONTINUE THROUGH THIS EVENING...BEFORE SUBSIDING THIS EVENING. * LOCATIONS...SURF WILL BE HIGHEST ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-087-071700- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 120 AM PDT SUN MAY 7 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF...SURF 5 TO 8 FT WILL CONTINUE THROUGH THIS EVENING... BEFORE SUBSIDING. LOCAL SETS TO 10 FEET ARE POSSIBLE ON EXPOSED WEST FACING BEACHES EARLY THIS MORNING. * LOCATIONS...SURF WILL BE HIGHEST ON WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ KAPLAN
263 WHUS46 KLOX 071623 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 AM PDT SUN MAY 7 2017 CAZ034-035-080030- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 923 AM PDT SUN MAY 7 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF...SURF 10 TO 15 FEET WILL CONTINUE THROUGH THIS EVENING THEN DIMINISH. * LOCATIONS...SURF WILL BE HIGHEST ON WEST AND NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-041-087-080030- /O.CON.KLOX.SU.Y.0013.000000T0000Z-170508T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 923 AM PDT SUN MAY 7 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * SURF...SURF 5 TO 8 FT WILL CONTINUE THROUGH THIS EVENING THEN DIMINISH. LOCAL SETS TO 10 FEET ARE POSSIBLE ON EXPOSED WEST FACING BEACHES EARLY THIS MORNING. * LOCATIONS...SURF WILL BE HIGHEST ON WEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING FOR SWIMMERS AND SURFERS. LARGE BREAKING WAVES CAN CAUSE INJURY...WASH PEOPLE OFF BEACHES AND ROCKS... AND CAPSIZE SMALL BOATS NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at May 5, 12:21 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 5, 12:21 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1221 AM PDT Fri May 5 2017
.SYNOPSIS...
A low will arrive by Friday to deepen the overnight marine
layer for patchy coastal drizzle and cooling into Saturday
morning. The low will bring possible showers and thunderstorms
from late Saturday into Monday with near normal temperatures.
Another high will build in from the west on Wednesday and develop
the overnight marine layer into Friday.
&&
.SHORT TERM...(FRI-MON)
The marine inversion early this evening ranged from near 1100 ft
deep at VBG to near 1500 ft deep at LAX. Good onshore flow was
helping to push low clouds and fog along the coast inland some over
the coastal plain. Patchy dense fog was also noted along the
immediate coast. The low clouds will continue to push inland
overnight to the adjacent vlys, with low clouds also expected to
develop over the Salinas River Vly. Otherwise, mostly clear skies
can be expected across the forecast area overnight. Locally gusty s
to nw winds across the area will diminish by later this evening.
An upper level trof over the e Pac will approach the CA coast thru
Fri. The upper trof is forecast to move to the coast by Sat morning.
An upper level low will develop along the central CA coast Sat
morning then move quickly s to SLO/SBA Counties by late in the day
on Sat. It looks like the upper low will track slowly e on Sun to a
position close to the srn NV border Sun afternoon. However, there is
some uncertainty with the track of the upper low as the 12Z EC
positions the upper low along the SAN County coast by late Sun.
The marine layer pattern will persist Fri into Sat morning, with
night and morning low clouds and fog for the coast, vlys and lower
coastal slopes by early Sat. Skies should be mostly sunny for most
areas Fri afternoon, altho some coastal areas may have low clouds
all day.
With the approach of the upper trof, the marine layer will
transition into a deep moist layer Sat. Patchy drizzle can be
expected mainly over VTU/L.A. Counties from the coast to the coastal
slopes Sat morning followed by a chance of light rain for many of
these areas Sat afternoon along with plenty of cloud cover. Further
n, partly to mostly cloudy skies can be expected on Sat. There will
also be a slight chance of an afternoon and evening thunderstorm for
the SBA/VTU/L.A. County mtns and Antelope Vly thanks to an
increasingly unstable airmass with the approach of the upper
trof/upper low.
As the upper low moves thru the area Sat night and e of the area on
Sun, it will bring mostly cloudy skies with a chance of showers and
mountains snow showers to much of southwest CA. With cold air (-25
deg C at 500 MB) and cyclonic flow aloft, there will be enough
instability to warrant a slight chance of thunderstorms over much of
the region Sat night, shifting to L.A. County by Sun afternoon.
This will be a showery weather system with highly variable precip
amounts. In general, most areas should receive between 0.10 and 0.50
inches of rain through Sunday evening although locally higher
amounts will be possible with any thunderstorm development. Snow
levels will drop to around 5000 feet Saturday night/Sunday, so a
couple of inches of snow accumulation will be possible at higher
elevations.
Temps will turn quite a bit cooler for Fri to near normal to
slightly above normal for most areas, then turn sharply cooler Sat
and Sun, with highs several degrees below normal across the region.
.LONG TERM...(TUE-FRI)
Through the extended period, rather benign weather is anticipated.
For Sunday night and Monday, models wobble cutoff low over
northern Baja Mexico. Given this trajectory, precipitation chances
will gradually diminish from northwest to southeast through
Monday afternoon, although there will at least be a slight chance
for all areas by Monday afternoon. Temperatures should rebound a
few degrees Monday afternoon due to increasing thicknesses/H5
heights as low moves out of the area.
For Tuesday through Thursday, the upper low will continue to move
out of the weather picture as a weak upper level ridge noses over
the area. With this pattern, skies will be partly cloudy on
Tuesday and mostly clear on Wednesday/Thursday although some
stratus may return by Thursday morning to the coastal plain.
As for temperatures, a general warming trend will continue through
Thursday.
&&
.AVIATION...05/0700Z.
At 06Z, the marine layer depth at KLAX was around 1300 ft deep.
The top of the inversion was near 3200 ft with a temperature of
25 degrees Celsius.
LIFR to IFR conditions should gradually improve to IFR to MVFR
conditions through 15Z at coastal terminals while spreading into
valley terminals, then to MVFR to VFR conditions between 16Z and
19Z. Some coastal terminals may remain in MVFR conditions
throughout the day, especially coastal terminals south of Point
Conception. IFR to MVFR conditions will make an earlier arrival on
Friday evening.
KLAX...IFR conditions should improve to MVFR conditions through
08Z. There is a 60 percent chance of MVFR conditions lingering
throughout the day on Friday. At the latest, MVFR conditions will
redevelop by 04Z on Friday evening. Drizzle is possible on Friday
night.
KBUR...IFR conditions should arrive between 09Z and 13Z, then improve
to MVFR conditions between 13Z and 16Z. MVFR conditions could
linger as late as 18Z or 19Z.
&&
.MARINE...04/800 PM.
Areas of dense fog with visibility one nautical mile or less will
be possible through at least this evening.
Otherwise, gale force winds are likely by Friday evening across
the Outer Waters. Gales will likely linger into Saturday and
Sunday. A Gale Warning has been added for the Outer Coastal
Waters. There is a 50 percent chance that seas could be between 2
and 4 feet larger than forecast across the Outer Coastal Waters. A
period of steep short-period seas should develop between Friday
and Friday night and continue into Monday.
Across the Inner Waters, winds and seas are expected to increase
and build respectively by Friday for the Central Coast and across
all inner waters by Saturday and possibly continuing into Sunday.
A Gale Watch remains for the nearshore waters north of Point Sal.
A Gale Watch has been added for the inner waters south of Point
Conception for Saturday afternoon and evening. There is a 50
percent chance of Gale conditions across the Southern California
Bight sometime between Saturday afternoon Sunday night. An
interval of short- period steep seas is possible between Saturday
and Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through this afternoon for
zone 41. (See LAXCFWLOX).
PZ...Gale Watch in effect from this afternoon through Saturday
evening for zone 645. (See LAXMWWLOX).
Gale Watch in effect from Saturday afternoon through Saturday
evening for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT this morning
for zone 670. (See LAXMWWLOX).
Gale Warning in effect from 9 AM this morning to 3 AM PDT
Monday for zone 670. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Monday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
A late season cool storm will likely bring scattered showers and
accumulating snow as low as 5000 to 6000 feet late Saturday into
Sunday with a slight chance of thunderstorms by Sunday.
&&
PUBLIC...Sirard/Thompson
AVIATION...Hall
MARINE...Sweet/Sirard
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:19 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
High Surf Advisories in California, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.